Alert archive / Tennessee / Wind Advisories in 2020
Wind Advisory 6, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Apr 29, 2020, 9:52 AM CDT for 4 states. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2020, 9:52 AM CDT (14:52 UTC)
- Expired
- Apr 29, 2020, 6:08 PM CDT
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
All 33 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Crockett County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Haywood County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 5 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 584 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.2
The text
As transmitted.
812 WWUS74 KMEG 291452 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 952 AM CDT Wed Apr 29 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-002-007- 008-010>012-020-TNZ001>003-019-020-048>052-088>090-300000- /O.NEW.KMEG.WI.Y.0006.200429T1452Z-200430T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Tunica-Tate-Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion- Weakley-Dyer-Gibson-Lauderdale-Tipton-Haywood-Crockett-Madison- Shelby-Fayette-Hardeman- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Martin, Dresden, Dyersburg, Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, Jackson, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, and Bolivar 952 AM CDT Wed Apr 29 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. With already saturated grounds, watch for fallen trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
802 WWUS74 KMEG 292308 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 608 PM CDT Wed Apr 29 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-002-007- 008-010>012-020-TNZ001>003-019-020-048>052-088>090-300015- /O.CAN.KMEG.WI.Y.0006.000000T0000Z-200430T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-Tunica- Tate-Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Weakley-Dyer- Gibson-Lauderdale-Tipton-Haywood-Crockett-Madison-Shelby-Fayette- Hardeman- Including the cities of Piggott, Corning, Rector, Paragould, Walcott, Jonesboro, Trumann, Marked Tree, Greenfield, Harrisburg, Lepanto, Blytheville, Osceola, Vanndale, Wynne, West Memphis, Marion, Forrest City, Marianna, Brickeys, West Helena, Helena, Kennett, Malden, Caruthersville, Hayti, Denton, Steele, Southaven, Lewisburg, Olive Branch, Horn Lake, Holly Springs, North Tunica, Prichard, Dubbs, Little Texas, Tunica, Dundee, Senatobia, Arkabutla, Coldwater, Independence, Clarksdale, Lambert, Vance, Belen, Marks, Crowder, Sledge, Batesville, Endville, Glenville, Sardis, Charleston, Paynes, Tutwiler, Brazil, Webb, Enid, Tiptonville, Cottonwood Grove, Ridgely, Union City, Clayton, Martin, Dresden, Latham, Bradleytown, Dyersburg, Millsfield, Unionville, Heloise, Humboldt, Milan, Trenton, Dyer, Edith, Ripley, Halls, Covington, Munford, Atoka, Dixonville, Belle Eagle, Brownsville, Nutbush, Hillville, Alamo, Bells, Chestnut Bluff, Maury City, Friendship, Bemis, Jackson, Downtown Memphis, Frayser, Southwest Memphis, Somerville, Oakland, Gallaway, Bolivar, and Whiteville 608 PM CDT Wed Apr 29 2020 ...WIND ADVISORY IS CANCELLED... Winds are below advisory criteria across the area. Thus, the Wind Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 29, 3:05 AM CDT, 6 hours 47 minutes earlier.
Area forecast discussion, Apr 29, 3:05 AM CDT, 6 hours 47 minutes before
Area Forecast Discussion National Weather Service Memphis TN 305 AM CDT Wed Apr 29 2020 .DISCUSSION... Skies remain cloudy over much of the Mid-South early this morning with temperatures ranging from the upper 50s to upper 60s. A large area of rain covers much of the Mid-South at this time. A cold front is currently across north central and western portions of Arkansas. The large area of rain will continue to move east this morning. It appears that another area of showers and thunderstorms may develop later today as the cold front moves through the region. Temperatures will be a little cooler today with highs from the upper 60s to lower 70s. Winds may get close to wind advisory criteria behind the front over portions of northeast Arkansas and northwest Tennessee in the afternoon. The cold front will be east of the region tonight with all of rain having exited the Mid-South. Temperatures will remain below normal tonight with lows Thursday morning in the lower 50s. High pressure will build into the region on Thursday bringing dry weather. Thursday will be the coolest day with highs ranging from the mid 60s to lower 70s. Thursday night will also be dry and rather chilly for the end of April with lows Friday morning in the mid 40s to lower 50s. By Friday, warmer air will return to the region bringing temperatures back to normal levels. The warming trend will continue into Friday night and Saturday. On Sunday, a new cold front will move into the Mid-South from the north bringing another round of showers and thunderstorms to the region. The front will stall out across north Mississippi on Monday and then start to move back north as a warm front on Tuesday. This will mean more showers and thunderstorms to the region for both days. Temperatures will be at or slightly above normal for Monday and Tuesday. ARS && .AVIATION... A line of strong to severe TSRAs is pushing across the Mid-South. The line has pushed east of KJBR with some SHRAs and rumbles of thunder expected behind the line for a couple of hours. The line is getting ready to move through KMEM with IFR vsbys and gusts of 40+ kts. The line should be a little weaker by the time moves through KMKL and a lot weaker later tonight when it pushes through KTUP. Behind the line expect lingering SHRAs and cigs becoming MVFR for a period through early Wednesday morning. VFR cigs will return by mid to late morning though SHRAs will linger through the day. After a brief shift to the NW with the line expect winds to shift back to the SW for a few hours before shifting back to the NW with the cold front during the morning hours. Winds will become quite gusty this afternoon across west TN as the gradient increases. Winds will diminish after 30/00z SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 29, 3:30 AM CDT, 6 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 330 AM CDT Wed Apr 29 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-301030- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 330 AM CDT Wed Apr 29 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Strong winds will be possible this afternoon mainly over portions of northeast Arkansas, the Missouri bootheel and northwest Tennessee. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Apr 29, 6:06 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
606 AM CDT WED APR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG 2 WNW JONESBORO 35.83N 90.72W
04/28/2020 CRAIGHEAD AR EMERGENCY MNGR
A LARGE TREE WAS BLOWN INTO A HOME AT 810 PARK AVENUE
IN JONESBORO. RESIDENTS WERE TRAPPED WITH MINOR
INJURIES.
&&
SJMLocal storm report, Apr 29, 7:41 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
741 AM CDT WED APR 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG WYNNE 35.23N 90.79W
04/28/2020 CROSS AR SOCIAL MEDIA
A ROOF CAME OFF A BUILDING AND KNOCKED A VALVE OFF A
30,000 GALLON PROPANE TANK LOCATED AT FRONT STREET AND
PECAN STREET IN WYNNE.
&&
SJMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 11:25 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 50 min |
| Apr 28, 11:43 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Lauderdale | 47 min |
| Apr 29, 12:02 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Lauderdale, Shelby, Tipton | 28 min |
| Apr 29, 12:10 AM CDT | Special Weather Statement | MEG | Dyer, Lake, Lauderdale, Obion | 50 min |
| Apr 29, 12:11 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 49 min |
| Apr 29, 12:32 AM CDT | Special Weather Statement | MEG | Fayette, Haywood, Tipton | 28 min |
| Apr 29, 12:52 AM CDT | Special Weather Statement | MEG | Crockett, Gibson, Henry, Obion, Weakley | 38 min |
| Apr 29, 12:56 AM CDT | Special Weather Statement | MEG | Fayette, Hardeman, Madison | 34 min |
| Apr 29, 12:46 AM CDT | Special Weather Statement | MEG | Tunica | 29 min |
| Apr 29, 12:59 AM CDT | Special Weather Statement | MEG | Marshall, Tate | 46 min |
| Apr 29, 1:15 AM CDT | Special Weather Statement | MEG | Panola | 30 min |
| Apr 29, 1:30 AM CDT | Special Weather Statement | MEG | Benton, Marshall | 30 min |
| Apr 29, 1:44 AM CDT | Special Weather Statement | MEG | Lafayette, Tallahatchie, Union, Yalobusha | 31 min |
| Apr 29, 2:08 AM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc and 2 more | 67 min |
| Apr 28, 10:12 PM CDT | Special Weather Statement | MEG | Clay, Craighead, Greene | 48 min |
| Apr 28, 10:35 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Mississippi | 40 min |
| Apr 28, 10:54 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Poinsett | 51 min |
| Apr 28, 11:09 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Mississippi | 51 min |
| Apr 28, 11:43 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Lee, St. Francis | 47 min |
Nearby
Wind Advisories in Tennessee, 2020Wind Advisories in Arkansas, 2020Wind Advisories in Mississippi, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.